Pericardial effusion - as a result of TB or treatment for TB

Dear Ask The Doctor:  Twenty five years ago I took INH (isoniazid) for a positive IPPD test. I had to take if for a one year period complete with monthly blood tests, and it seems like a chest x-ray. Not sure on the x-ray. Recently I found that I have a small pericardial effusion. I see on one website that the INH medication can cause pericardial effusion. Could this still be a reaction from INH after 25 years? I am in the care of a cardiologist now but don't have another appointment for a week or so. Just wanted my curiosity answered.
 

Dear Patient:  Pericardial effusion may be caused by either Tuberculosis itself or as a result of treatment of Tuberculosis with isoniazid. It is impossible to know which of these have caused the pericardial effusion without further investigation. If the pericardial effusion is small and you have no adverse effects, you do not need to seek immediate medical attention. I recommend you attend your cardiologist for further investigation of this pericardial effusion, which may include CT of the thorax.

Please login or signup to post comments!

SEARCH: